Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Continuous fever, typhoid with doubted TB infection in chest. Taking anti- TB treatment. Any side effect?

I had been sufferring frrom fever since last 6 weeks. after initial blood test it was treated as viral infection, and treatment shown no effect. later a treatment of Maleria followed, which was prooven ineffective as fever continues. In later stage Typhoid was detected through Widal test , however the treatment was not showing any improvement in fever control. after detailed investigation doctor doubted it as TB infection in chest as seen through X-Ray and CT scan , however my blood test and skin test shown negative for TB. Currently I had been advised to take anti-TB treatment of Forcox for six months. Is there any side effect if I continue this? How else TB can be confirmed?
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician 's  Response
Hi I am Dr.kadhir,

At first tuberculosis is an infection that usually affects the lungs but some times they can also present as fever of unknown origin. The main stream investigations are skin test, chest x ray, blood tests ( IGRA'S), sputum for microscopic test to look for the organism in it and also for culture test ( that to see whether the organism is growing from the sputum).

The skin test, blood test and the chest x ray are not specific, though they can help in diagnosis when other infections are ruled out. Sputum microscopy and culture can confirm the diagnosis but they can be falsely negative.
Therefore TB can only be diagnosed on high index of suspicion with the help of skin test, blood tests and x rays or else can be confirmed by sputum microscopy.

It is better to undergo a sputum test as it would be more helpful for you.
There are quite lot of side effects ( eg: growth in kids, liver disease, eye problems, neuropathy etc)for TB drugs and they are not uncommon.

It is important to have regular (monthly) follow up with your doctor for eye check up, blood tests like liver function tests. But they can managed appropriately with regular follow up.

Thank you for the consultation in health care magic.
Answered: Tue, 27 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor